MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Chest Pain (1776); Vascular Dissection (3160); Reduced Blood Flow (4598)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that vessel dissection occurred.The patient presented with angina for a percutaneous transluminal coronary angioplasty in the right coronary artery (rca).The 70% stenosed lesion was located in a moderately tortuous and moderately calcified rca.A 15mm x 3.00mm nc quantum apex balloon catheter was selected for use.During the procedure, the balloon distally inflated inside the body at 12 atmospheres in first attempt, and the balloon shaft inflated leading to a flow limiting type a dissection in the ostio proximal rca.A chest pain occurred related to the dissection.A stent was deployed to cover the dissection, treated with a graft and the procedure was completed successfully.There were no further patient complications, and the patient was stabilized in the iccu (intensive coronary care unit) post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for analysis; therefore, a technical analysis could not be performed.However, media provided by the site was reviewed by boston scientific medical personnel and the images provided were found to be consistent with shaft rupture causing a proximal vessel dissection.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16733063
Report Number2124215-2023-17411
Device Sequence Number20510593
Product Code LOX
UDI-Device Identifier08714729783374
UDI-Public08714729783374
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0030507043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown